It’s Day -8. To see updated blood counts, CLICK HERE. Kevin experienced some pretty intense night sweats in the middle of last night, but other than that and a tiny bit of stomach upset/nausea, the first dose of Busulfan didn’t cause any serious side effects. Yay!

This morning Kevin had a good appetite. He got up at 8:00am to eat breakfast and take his first round of pills, then we got ready to head for the hospital for 10:00am. Thankfully it wasn’t as freezing cold as it was yesterday!

When we arrived at the hospital, the BMT nurse took his vitals and his blood. The nurse had a bit of a problem getting blood from the Hickman, but after some flushing and pumping it out, she got what she needed. Hopefully the Hickman will work better tomorrow. Kevin’s blood pressure was down significantly from yesterday, which is awesome, but we are wondering if that’s the reason the Hickman worked so well yesterday and not today. Time will tell.

While at the hospital, we had a visit from the BMT Pharmacist. He was super pleasant and explained everything we needed to know (and more than we ever wanted to know) about all the different chemos/drugs that Kevin would be taking over the course of the next coming weeks. He took time to make sure we understood the purpose of each drug and all of the common to severe side effects that we might expect. He was very thorough, gave us the information in layman’s terms and answered all of our questions.

We also had a visit from the BMT Dietician. She was also very pleasant and spent a good amount of time making sure we were well informed about all of the do’s and don’ts and precautions that we will need to take regarding food safety and diet. Feeding a BMT patient can be nerve wracking. So is administering all the different medications. But I’m confident that I will take good care of Kevin.

So we received a lot of information today, but it was explained very well and a lot of it was a recap of stuff we have learned over the last few months during previous consultations, through support groups and our own online research. I will provide more information about all of the drugs and food/diet safety over the next few days.

Kevin is still tolerating the chemo very well. Some of the side effects of Busulfan include:

  • Fever (which might also indicate infection, so fevers usually = hospital stay)
  • Chills
  • Sweats
  • Cough
  • Pain/irritation when urinating
  • Red/tender areas of the skin
  • Feeling faint or lightheaded
  • Nausea, vomiting, diarrhea (the patient is given many meds to prevent this)
  • Mucositis (mouth sores and pain)
  • Skin rash
  • Hair loss
  • Tingling/numbness in the hands and feet
  • Bruises, bleeding from the nose, blood in urine/and number 2’s, gums or other sites (Low Platelets)
  • Darkening of the skin, especially in the creases
  • Dizziness, blurred vision, muscle twitching and RARELY seizures (the patient is given high doses of anti-seizure meds to prevent this)
  • Decrease in liver function

 

Luckily Kevin has only experienced some nausea, sweats, dizziness and some body “jidders”, but nothing too serious. We have been told to expect that will change over the next few days/weeks, but until then, we will take every good day that we can!

I didn’t take too many pictures today, just this one “I’m too sexy for my chemo” pose. Ha!

10986859_10155230933610650_2790993073004836711_n

 

That’s all I got for today! Time to hit the hay! Thanks for stopping by! =)

Comments

comments